Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 510, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2011, 11:22 AM CDT for Osage County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 11:22 AM CDT (16:22 UTC)
- Expired
- Aug 12, 2011, 11:43 AM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WUUS54 KTSA 121622 SVRTSA OKC113-121700- /O.NEW.KTSA.SV.W.0510.110812T1622Z-110812T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1122 AM CDT FRI AUG 12 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL NOON CDT * AT 1117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF FORAKER...MOVING EAST AT 15 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PEARSONIA...BIGHEART AND OKESA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3696 9613 3664 9611 3674 9660 3695 9658 TIME...MOT...LOC 1622Z 274DEG 12KT 3685 9648 $$
1 follow-up statement
526 WWUS54 KTSA 121643 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1143 AM CDT FRI AUG 12 2011 OKC113-121652- /O.CAN.KTSA.SV.W.0510.000000T0000Z-110812T1700Z/ OSAGE OK- 1143 AM CDT FRI AUG 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS CANCELLED... AT 1141 AM THE STORM WAS LOCATED NEAR PEARSONIA. HOWEVER...THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM...AS IT MOVES EAST AROUND 15 MPH. LAT...LON 3696 9613 3664 9611 3674 9660 3695 9658 TIME...MOT...LOC 1642Z 277DEG 17KT 3683 9641 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:56 AM CDT, 26 minutes earlier.
Area forecast discussion, Aug 12, 10:56 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT FRI AUG 12 2011
.DISCUSSION...
MORNING CONVECTIVE CLUSTER NORTHEAST OK RATHER
BENIGN AS FAR AS SEVERE POTENTIAL CONCERNED...
HOWEVER CAUSING HAVOC TO PREVIOUS FORECAST MAX
TEMP FOR TODAY. IN ADDITION... KANSAS OUTFLOW
BOUNDARY RACING SOUTH SHOULD REACH KBVO BEFORE
18Z AND KTUL NOT MUCH LATER. DROPPED MAX TEMPS
ALMOST 10 DEGREES NORTH. DROPPED HEAT ADVISORY
FOR AREA NORTH INTERSTATE 40. OUTFLOW BOUNDARY
SHOULD INCREASE EVENING/OVERNIGHT THUNDERSTORM
POTENTIAL. GW
&&
.PREV DISCUSSION... /ISSUED 629 AM CDT FRI AUG 12 2011/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ISOLATED SHOWERS/THUNDERSTORMS COULD IMPACT THE KBVO/KTUL/KRVS
TAF SITES EARLY THIS MORNING...WITH STORMS WEAKENING AFTER
14Z. IN ADDITION...IFR CIGS HAVE DEVELOPED IN THE ARKANSAS
RIVER VALLEY...WITH LOW CIGS AT KFSM/KRVS THROUGH ABOUT 14-15Z.
THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP ACROSS KANSAS
THIS AFTERNOON...AND SHOULD ROLL SOUTHEAST ACROSS THE
REGION THIS EVENING AND OVERNIGHT. LOCAL STRONG WINDS AND
HEAVY RAINFALL WILL OCCUR.
PREV DISCUSSION... /ISSUED 251 AM CDT FRI AUG 12 2011/
DISCUSSION...
A FAIRLY DIFFICULT SHORT TERM FORECAST TODAY...WITH CONCERNS ABOUT
CONVECTION TIMING/COVERAGE AND ITS EFFECT ON POTENTIAL
HEAT/HUMIDITY PROBLEMS THIS AFTERNOON.
A GENERAL NORTHWEST FLOW REMAINS OVER EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...AND A LOW PRESSURE SYSTEM OVER THE NEBRASKA
PANHANDLE THIS MORNING IS POISED TO MOVE INTO THE AREA LATER
TODAY/TONIGHT. SOUTHERLY WINDS WILL RETURN TO THE REGION AHEAD OF
THE APPROACHING FRONT...WHICH SHOULD ALSO FUEL A RETURN TO ABOVE
NORMAL TEMPERATURES THIS AFTERNOON DESPITE A FAIRLY COOL START TO
THE DAY. A GOOD CHUNK OF THE AREA SHOULD SEE TEMPERATURES IN THE
UPPER 90S...AND COMBINED WITH THE HIGHER HUMIDITY FROM RECENT
RAINS...HEAT INDEX VALUES NEAR TO JUST ABOVE 105 WILL BE LIKELY
ACROSS PORTIONS OF EASTERN OKLAHOMA AND IN THE FAVORED LOCATIONS
IN WEST CENTRAL ARKANSAS. WILL GO AHEAD AND POST A HEAT ADVISORY
FOR THIS AFTERNOON FOR ALL BUT FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. THE FORECAST HIGHS AND FORECAST HEAT INDICES
/ESPECIALLY ACROSS NORTHERN AREAS/ ARE CONTINGENT ON THE THINKING
THAT MOST OF THE FRONTAL CONVECTION WILL WAIT UNTIL LATE
AFTERNOON AND EVENING. WIND DAMAGE COULD BE A PROBLEM WITH
ORGANIZED STORMS ONCE AGAIN.
STORMS COULD LINGER INTO SATURDAY MORNING ACROSS THE EASTERN HALF
OF THE AREA...BEFORE A COOL SURFACE HIGH MOVES INTO THE REGION.
THIS WEEKEND SHOULD BE LARGELY A PLEASANT ONE...WITH BELOW NORMAL
TEMPERATURES AND DRY CONDITIONS PREVAILING FROM AT LEAST LATE
SATURDAY ONWARD.
THE UPPER RIDGE WILL REBUILD BACK INTO THE REGION FOR MUCH OF NEXT
WEEK...WHICH WILL BRING A RETURN TO ABOVE NORMAL TEMPERATURES AND
DRY CONDITIONS. ALTHOUGH TRIPLE DIGITS WILL BE POSSIBLE BY THE
MIDDLE TO LATTER PART OF NEXT WEEK...IT IS NOT LIKELY THAT THE
AREA WILL RETURN TO THE OPPRESSIVELY HOT TEMPERATURES THAT WERE
SEEN EARLIER THIS MONTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 71 95 68 / 40 70 10 0
FSM 95 72 95 68 / 40 60 30 0
MLC 97 72 97 69 / 30 60 10 10
BVO 87 68 94 64 / 50 70 10 0
FYV 87 68 90 62 / 40 60 30 0
BYV 86 68 89 62 / 50 70 40 10
MKO 93 72 95 67 / 40 60 10 0
MIO 85 68 92 65 / 50 70 20 0
F10 94 71 96 68 / 30 60 10 0
HHW 100 73 98 71 / 20 60 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ029.
&&
SHORT TERM...21
LONG TERM....05Hazardous weather outlook, Aug 12, 4:53 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 AM CDT FRI AUG 12 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 AM CDT FRI AUG 12 2011 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...THIS AFTERNOON. DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEVERE WEATHER IS NOT EXPECTED FROM THIS ACTIVITY. ADDITIONAL THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON ACROSS KANSAS...ALONG A SLOW MOVING COLD FRONT. THESE STORMS WILL LIKELY DEVELOP INTO A COMPLEX...MOVE INTO NORTHEAST OKLAHOMA BY LATE AFTERNOON OR EARLY EVENING...AND SWEEP SOUTHEAST ACROSS THE REGION THROUGH THE OVERNIGHT HOURS. DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY SEVERE WEATHER THREATS. TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH SURFACE DEWPOINTS WILL RESULT IN AFTERNOON HEAT INDEX VALUES AROUND 100 TO 105 DEGREES. A HEAT ADVISORY HAS BEEN ISSUED FOR MOST OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY THROUGH THURSDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING AS THE COLD FRONT PUSHES ACROSS THE REGION. DRIER AND SLIGHTLY COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEKEND. THE RIDGE OF HIGH PRESSURE ALOFT IS FORECAST TO REDEVELOP OVER THE REGION BY MID-WEEK...WITH HOT TEMPERATURES RETURNING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 12, 8:00 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 AM CDT FRI AUG 12 2011
OKZ054-121330-
OSAGE OK-
800 AM CDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 759 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF FORAKER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...PEARSONIA...BIGHEART...
FORAKER AND OSAGE HILLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 40
MPH.
LAT...LON 3697 9618 3672 9617 3672 9670 3690 9670
TIME...MOT...LOC 1259Z 260DEG 24KT 3683 9656The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:25 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more | 16 hr |
| Aug 12, 8:00 AM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Aug 12, 11:54 AM CDT | Special Weather Statement | TSA | Mayes | 36 min |
| Aug 12, 12:11 PM CDT | Special Weather Statement | TSA | Mayes | 34 min |
| Aug 12, 12:50 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes, Rogers | 115 min |
| Aug 12, 12:56 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 64 min |
| Aug 12, 1:22 PM CDT | Flash Flood Warning | TSA | Mayes, Rogers | 2 hr |
| Aug 12, 1:40 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 65 min |
| Aug 12, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 22 min |
| Aug 12, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 44 min |
| Aug 12, 3:23 PM CDT | Special Weather Statement | TSA | Muskogee | 52 min |
| Aug 12, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 60 min |
| Aug 12, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers | 63 min |
| Aug 12, 4:33 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| Aug 12, 4:34 PM CDT | Special Weather Statement | TSA | Cherokee, Tulsa, Wagoner | 41 min |
| Aug 12, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 59 min |
| Aug 12, 5:14 PM CDT | Flash Flood Warning | TSA | Mayes, Rogers | 4 hr |
| Aug 12, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 60 min |
| Aug 12, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 14 min |
| Aug 12, 6:47 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| Aug 12, 6:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.